MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB14W020040150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A physician was using a nanocross pta balloon for the treatment of a plaque lesion with 70% stenosis in the mid region of the anterior tibial artery.There was moderate tortuosity and calcification.The device was not prepped as per the ifu.A non medtronic device was used for balloon inflation.It was reported at 10 atm the balloon burst longitudinally.Balloon fragments were retrieved.The device did not pass through a previously deployed stent and no resistance was encountered during advancement.Another nanocross was used to complete the case.No pateint injury reported for this event.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): device returned in a returns kit box.Device was inside a biohazard envelope.Returns product packing slip returned lot number indicated on slip was b172332.Device was loosely coiled in a biohazard bag.Pouch label and shipping carton returned.Lot number indicated on these was b172332.Device was decontaminated with cidex opa solution soak and tergazyme soak.The device was returned with the balloon in a post-inflated state, (photo 2).The device was flushed, (photo 3) and a 0.014¿ guidewire was loaded.An indeflator with pressure gauge was used to inflate the balloon to its nominal pressure of 8atms and the balloon inflated without issue and held pressure, (photo 4).The balloon was then inflated to its rated burst pressure (rbp) of 14atms, and the balloon inflated without issue and held pressure, (photo 5).There was no evidence of a burst.The customer experience of a balloon burst cannot be confirmed.During functional testing in the lab the balloon could be inflated without issue.Pressure gauge cal: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A physician was using a nanocross pta balloon for the treatment of a plaque lesion with 70% stenosis in the mid region of the anterior tibial artery.There was moderate tortuosity and calcification.The device was not prepped as per the ifu.A non medtronic device was used for balloon inflation.It was reported at 10 atm the balloon burst longitudinally.Balloon fragments were retrieved.The device did not pass through a previously deployed stent and no resistance was encountered during advancement.Another nanocross was used to complete the case.No patient injury reported for this event.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16973809
Report Number2183870-2023-00176
Device Sequence Number6723711
Product Code LIT
UDI-Device Identifier00763000109448
UDI-Public00763000109448
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Model NumberAB14W020040150
Device Catalogue NumberAB14W020040150
Device Lot NumberB172332
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale